This Article 
   
 Share 
   
 Bibliographic References 
   
 Add to: 
 
Digg
Furl
Spurl
Blink
Simpy
Google
Del.icio.us
Y!MyWeb
 
 Search 
   
Multidimensional Height-Balanced Trees
April 1984 (vol. 33 no. 4)
pp. 334-343
V.K. Vaishnavi, Department of Information Systems, Georgia State University
A new multidimensional balanced tree structure is presented for the efficient management of multidimensional data. It is shown that the data structure can be used to manage a set of n k-dimensional records or data items such that the records can be searched or updated in O(log2 n) + k time, which is optimal. The data structure is a multidimensional generalization of the height-balanced trees and retains much of their simplicity and efficiency. The insertion algorithm, in particular, retains a very important property of the height-balanced trees: an insertion of a record results in the application of a restructuring operation at most once.
Index Terms:
multidimensional data structures, Computational geometry, dynamic databases, height-balanced trees, information storage and retrieval, multidimensional algorithms, multidimensional balanced tree structures
Citation:
V.K. Vaishnavi, "Multidimensional Height-Balanced Trees," IEEE Transactions on Computers, vol. 33, no. 4, pp. 334-343, April 1984, doi:10.1109/TC.1984.1676438
Usage of this product signifies your acceptance of the Terms of Use.